Florida, 2015Damaging Winds and Lightning Strike in Florida, June 24, 2015
June 24, 2015 · NWS JAX · 11 events in 6 counties and zones
A mid level over south Georgia pushed a dominate west coast sea breeze inland where it intersected the east coast sea breeze along the I-95 corridor in the late afternoon. Scattered severe storms with wet microbursts developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid level over south Georgia pushed a dominate west coast sea breeze inland where it intersected the east coast sea breeze along the I-95 corridor in the late afternoon. Scattered severe storms with wet microbursts developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 8:21 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 24, 8:21 AM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 AM EDT WED JUN 24 2015
...A FEW STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...
.UPDATE...SFC RIDGE CONTS WELL S OF THE AREA WITH PREVAILING SW
TO W FLOW OVER THE LOCAL REGION. WATER VAPOR AND IR IMAGERY SHOWS
A SLOWLY WEAKENING MCS OVER SRN AL WITH SOME DEBRIS MID LEVEL
CLOUDS OVER PORTIONS OF NE FL AND SE GA. THESE CLOUDS MAY SLOW
HEATING SOMEWHAT BUT SHOULD STILL BE ABLE TO REACH THE LOWER TO
MID 90S TODAY. A MID LEVEL TROUGH ACROSS EXTREME SE GA AND NE FL
WILL SLOWLY SINK SWD AND COMBINE WITH HIGH MOISTURE (PWATS NEAR 2
INCHES) AND SEA BREEZES TO PRODUCE SCT TO NUMEROUS SHOWERS AND
STORMS LATER TODAY. SHORT RANGE GUIDANCE AND VSBY IMAGERY SUGGESTS
LIKELY INITIATION OF CONVECTION FROM THE W COAST SEA BREEZE
BOUNDARY...WHICH WILL MOVE INTO THE I-75 CORRIDOR BY EARLY AFTN.
BEST COVERAGE CONTINUES TO POINT TOWARD NE FL DUE TO BETTER
MOISTURE AND DYNAMICS. A MODIFIED RAP SOUNDING SHOWS SBCAPE OF
ABOUT 2600 J/KG AND LI OF -6 AND DCAPE SUPPORTIVE OF STRONG TO
POSSIBLY SEVERE WET DOWNBURSTS OF 50-60 MPH. WEAK STORM MOTION AND
HIGH CAPE VALUES WILL LEAD TO TORRENTIAL DOWNPOURS WITH LOCAL
FLOODING ISSUES POSSIBLE. SCT EVENING CONVECTION WILL SLOWLY
DISSIPATE LATE TONIGHT.
&&
.AVIATION...VFR PREVAILS THROUGH EARLY AFTN WITH A GOOD CHANCE OF
TSTMS AT GNV BY MID AFTN THEN REST OF TAFS BY MID TO LATE AFTN.
VCTS FOR MOST TAFS LOOKS GOOD AT THIS POINT WITH TEMPO GROUP FOR
GNV 17Z-20Z. MVFR VSBY/CIG WITH STRONG WIND GUSTS LIKELY IN
STRONGER STORMS THIS AFTERNOON.
&&
.MARINE...CURRENT FCST ON TRACK WITH OFFSHORE FLOW TURNING MORE S
AND SE BY LATE AFTN FROM E COAST SEA BREEZE. SEAS OF 3 FT OR LESS
WITH SHOWERS AND STORMS POSSIBLE THIS AFTN. WINDS INCREASE AGAIN
TONIGHT TO NEAR SCEC CONDS OFFSHORE. MAIN CONCERNS CENTERED AROUND
TSTMS ACTIVITY LATER THIS AFTN OVER THE NEARSHORE WATERS. WILL
ADJUST WX FCST A BIT TODAY AND TONIGHT FOR THE MORNING UPDATE.
RIP CURRENTS: LOW RISK THROUGH THU OWING TO LIGHT SWELLS AND
PREVAILING OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 96 74 95 74 / 20 20 40 40
SSI 90 77 89 78 / 30 30 40 30
JAX 93 75 90 74 / 50 40 50 40
SGJ 90 75 89 75 / 60 50 50 40
GNV 92 73 89 72 / 60 50 50 40
OCF 91 75 89 73 / 50 50 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/ALLEN
Hazardous weather outlook, Jun 24, 10:25 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1125 AM EDT WED JUN 24 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-251015-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1125 AM EDT WED JUN 24 2015
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE LATE THIS AFTERNOON
INTO THIS EVENING...
...HEAT INDICES NEAR 105 DEGREES THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TODAY. SOME STORMS WILL BECOME STRONG TO SEVERE PRODUCING
STRONG WINDS GUSTS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY
RAINFALL. HEAT INDICES WILL BE NEAR 105 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HEAT INDEX VALUES NEAR 105 DEGREES ARE EXPECTED THURSDAY AFTERNOON
OVER SOUTHEAST GEORGIA.
SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR LOCATIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 24, 9:49 AM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1049 AM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM LIGHTNING 3 WNW REDDICK 29.38N 82.24W
06/23/2015 MARION FL BROADCAST MEDIA
LIGHTNING STRUCK A SEMI TRACTOR CAUSING A BRIEF FIRE
ALONG INTERSTATE 75 NEAR MILE MARKER 364. TIME AND
LOCATION ARE APPROXIMATE.
0400 PM TSTM WND DMG 1 WNW DUNNELLON 29.06N 82.47W
06/23/2015 MARION FL NEWSPAPER
TREES WERE KNOCKED DOWN BY STRONG THUNDERSTORM WINDS NEAR
ROLLING HILLS APARTMENTS AND VOGT SPRINGS.
0605 PM TSTM WND DMG 5 NW ARLINGTON 30.39N 81.66W
06/23/2015 DUVAL FL BROADCAST MEDIA
LARGE TREE FELL NEAR VERMILLION STREET AND WEST 68TH
STREET. TIME ESTIMATED BY RADAR.
0610 PM TSTM WND DMG 3 WNW ARLINGTON 30.36N 81.65W
06/23/2015 DUVAL FL BROADCAST MEDIA
PART OF A ROOF OFF AT A GAS STATION NEAR WEST 21ST STREET
AND LIBERTY STREET. TIME ESTIMATED BY RADAR.
&&
ASHASHYLocal storm report, Jun 24, 10:08 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1108 AM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 4 S DOCTORS INLET 30.07N 81.77W
06/23/2015 CLAY FL UTILITY COMPANY
POWER OUTAGES AND POSSIBLE TREE LIMBS DOWN REPORTED IN
NORTHEAST CLAY COUNTY.
&&
ASHASHYLocal storm report, Jun 24, 11:37 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1237 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 6 ENE COLUMBIA 30.10N 82.61W
06/23/2015 COLUMBIA FL EMERGENCY MNGR
ROOF DAMAGE REPORTED AT THE 100 BLOCK OF SOUTHWEST
WATERFALL GLENN.
0315 PM HAIL OCALA AIRPORT 29.17N 82.22W
06/23/2015 M0.25 INCH MARION FL COUNTY OFFICIAL
PEA SIZE HAIL REPORTED AT THE OCALA AIRPORT.
0330 PM LIGHTNING 3 WNW REDDICK 29.38N 82.24W
06/23/2015 MARION FL BROADCAST MEDIA
LIGHTNING STRUCK A SEMI TRACTOR CAUSING A BRIEF FIRE
ALONG INTERSTATE 75 NEAR MILE MARKER 364. TIME AND
LOCATION ARE APPROXIMATE.
0345 PM TSTM WND DMG 4 WSW OCALA 29.17N 82.19W
06/23/2015 MARION FL 911 CALL CENTER
TREE DOWN ON SW 20TH STREET.
0350 PM TSTM WND GST OCALA AIRPORT 29.17N 82.22W
06/23/2015 M44.00 MPH MARION FL AWOS
0400 PM TSTM WND GST 1 N BELLEVIEW 29.07N 82.05W
06/23/2015 E65.00 MPH MARION FL TRAINED SPOTTER
TRAINED STORM SPOTTER REPORTS WIND GUSTS IN EXCESS OF 60
MPH NEAR SE 92ND AVENUE AND DOGWOOD ROAD.
0400 PM TSTM WND DMG 1 WNW DUNNELLON 29.06N 82.47W
06/23/2015 MARION FL NEWSPAPER
TREES WERE KNOCKED DOWN BY STRONG THUNDERSTORM WINDS NEAR
ROLLING HILLS APARTMENTS AND VOGT SPRINGS.
0408 PM HAIL DUNNELLON 29.05N 82.45W
06/23/2015 M0.75 INCH MARION FL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY SKYWARN SPOTTER IN DUNNELLON
OFF OF HIGHWAY 488.
0418 PM TSTM WND DMG MIDDLEBURG 30.05N 81.90W
06/23/2015 CLAY FL PUBLIC
TREE DOWN ON US HWY 21 IN MIDDLEBURG.
0418 PM TSTM WND DMG 5 E MIDDLEBURG 30.06N 81.82W
06/23/2015 CLAY FL EMERGENCY MNGR
ABOUT 8 TO 10 TREES DOWN IN THE LAKE ASBURY AREA.
0422 PM HEAVY RAIN DUNNELLON 29.05N 82.45W
06/23/2015 M2.00 INCH MARION FL TRAINED SPOTTER
2 INCHES OF RAIN HAVE FALLEN IN LESS THAN 1 HOUR CAUSING
MINOR STREET FLOODING.
0430 PM TSTM WND DMG 6 S RAINBOW LAKES ESTAT 29.06N 82.46W
06/23/2015 MARION FL PUBLIC
TREE DOWN IN THE DUNNELLON AREA.
0450 PM TSTM WND DMG 4 S DOCTORS INLET 30.07N 81.77W
06/23/2015 CLAY FL UTILITY COMPANY
POWER OUTAGES AND POSSIBLE TREE LIMBS DOWN REPORTED IN
NORTHEAST CLAY COUNTY.
0541 PM HAIL 4 WNW ARLINGTON 30.36N 81.67W
06/23/2015 E1.00 INCH DUVAL FL BROADCAST MEDIA
1 INCH HAIL REPORTED NEAR GOLFAIR AND INTERSTATE 95.
0602 PM TSTM WND DMG 5 WNW ARLINGTON 30.36N 81.68W
06/23/2015 DUVAL FL EMERGENCY MNGR
TREE ON A HOUSE ON WEST 21ST STREET.
0605 PM TSTM WND DMG 5 NW ARLINGTON 30.39N 81.66W
06/23/2015 DUVAL FL BROADCAST MEDIA
LARGE TREE FELL NEAR VERMILLION STREET AND WEST 68TH
STREET. TIME ESTIMATED BY RADAR.
0610 PM TSTM WND DMG 3 WNW ARLINGTON 30.36N 81.65W
06/23/2015 DUVAL FL BROADCAST MEDIA
PART OF A ROOF OFF AT A GAS STATION NEAR WEST 21ST STREET
AND LIBERTY STREET. TIME ESTIMATED BY RADAR.
0620 PM FLOOD 4 NW ARLINGTON 30.37N 81.65W
06/23/2015 DUVAL FL EMERGENCY MNGR
18 INCHES OF WATER ON ROADS AND UP TO ONE FOOT OF WATER
IN SEVERAL HOMES.
0640 PM FLOOD 4 WNW ARLINGTON 30.36N 81.66W
06/23/2015 DUVAL FL EMERGENCY MNGR
2 FEET OF WATER REPORTED OVER SECTIONS OF GOLFAIR BLVD.
0640 PM FLOOD 4 NW ARLINGTON 30.37N 81.66W
06/23/2015 DUVAL FL EMERGENCY MNGR
REPORTS OF VEHICLES STUCK AT PEARL STREET AND 44TH
STREET.
0653 PM HEAVY RAIN 5 NW ARLINGTON 30.39N 81.66W
06/23/2015 M2.19 INCH DUVAL FL PUBLIC
THE PUBLIC REPORTED 2.19 INCHES OF RAIN IN THE PAST 75
MINUTES.
&&
ASHASHYSpecial weather statement, Jun 24, 12:47 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
147 PM EDT WED JUN 24 2015
FLZ040-241815-
MARION FL-
147 PM EDT WED JUN 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 PM EDT...
AT 147 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OCALA...RAINBOW LAKES ESTATES...OCALA AIRPORT...DUNNELLON AND STOKES
FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2902 8240 2902 8242 2905 8247 2904 8250
2904 8253 2906 8253 2921 8242 2922 8240
2923 8240 2938 8228 2920 8205 2897 8232
TIME...MOT...LOC 1747Z 220DEG 19KT 2904 8242
SHASHYLightning, Marion
- When
- June 24, 1:33 PM EST
- Where
- Marion County, 0.92 mi SW of Lowell
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 29.320, -82.210
Lightning struck a vacant structure in Reddick. The cost of damage was unknown, but was estimated for this event to be included in Storm Data.
Thunderstorm Wind, Alachua
- When
- June 24, 2:39 PM EST
- Where
- Alachua County, 2.07 mi S of Phifer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.670, -82.370
Several trees were blown down in Gainesville. The time of damage was based on radar.
Thunderstorm Wind, Bradford
- When
- June 24, 3:35 PM EST
- Where
- Bradford County, 3.08 mi E of Hampton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.875, -82.079
A tree was blown down across power lines at SE State Road 100 and SE 109th Street. Time of damage was based on radar.
Thunderstorm Wind, Bradford
- When
- June 24, 3:40 PM EST
- Where
- Bradford County, 2.63 mi NW of Lincoln City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.956, -82.152
A tree was blown down at SW State Road 100 and SW 64th Avenue. Time of damage was based on radar.
Thunderstorm Wind, Bradford
- When
- June 24, 3:45 PM EST
- Where
- Bradford County, 2.28 mi NNE of Lake Sampson
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.950, -82.155
Six trees were blown down onto a property along SW 160th Street. One tree fell on his car. A tree limb fell on the resident's head, an indirect injury while pulling on a line hung up in a tree.
Thunderstorm Wind, Duval
- When
- June 24, 4:05 PM EST
- Where
- Duval County, 0.6 mi E of O L F Whitehouse Nas
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.350, -81.870
Thunderstorm Wind, Columbia
- When
- June 24, 4:10 PM EST
- Where
- Columbia County, 1.51 mi SSW of Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.160, -82.610
Trees and power lines were blown down on County Club Road. The time of damage was based on radar.
Thunderstorm Wind, Columbia
- When
- June 24, 4:10 PM EST
- Where
- Columbia County, 0.91 mi NW of Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.190, -82.640
Two homes were damage by fallen trees.
Thunderstorm Wind, Columbia
- When
- June 24, 4:10 PM EST
- Where
- Columbia County, 1.38 mi SSW of Watertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.163, -82.612
EM Storm survey reported numerous large limbs and trees down on homes along Andy Court. Plywood was stripped and landed on a car.
Thunderstorm Wind, St. Johns
- When
- June 24, 5:33 PM EST
- Where
- St. Johns County, 0.92 mi SE of Hastings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.710, -81.510
A tree and power lines were blown down near 100 North Dancy Street.
Thunderstorm Wind, St. Johns
- When
- June 24, 5:35 PM EST
- Where
- St. Johns County, 0.95 mi NNW of Fruit Cove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.112, -81.637
A large tree was blown down in Fruit Cove.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Missouri, June 24 to 26, 20151 death · $1,000 · 1.75 in hail · 67 events
- Flash Flood and Hail in Georgia, June 24, 2015$4.3 million · 1.75 in hail · 30 events
- Flash Flooding and Hail in Mississippi, June 24 to 27, 2015$220,000 · 1 in hail · 30 events
- Tornado and Flash Flood in Colorado, June 24 to 25, 2015$75,000 · EF1 · 12 events
- Lightning Strike in Colorado, June 24, 20155 injured · 1 event
- Hail and Damaging Wind in South Dakota, June 24, 2015$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Louisiana, June 24, 2015$41,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 24 to 25, 2015$15,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Alabama, June 24, 20151 in hail · 22 events
- Flooding in South Dakota, June 24 to 25, 2015$20,000 · 3 events
- Hail and Damaging Winds in Georgia, June 24 to 27, 2015$17,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 24, 2015$4,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583795, 583796, 583856, 583857, 583858, 583800, 583798, 583799, 583859, 583797, 583851.